MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EXPRT REVISION KKNEE; INSERT, REVISION EXPRT, SZ B X 12MM, E-PLUS

ENCORE MEDICAL L.P. EXPRT REVISION KKNEE; INSERT, REVISION EXPRT, SZ B X 12MM, E-PLUS
Model Number 315-0B-712
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/05/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - the poly insert was changed to thicker insert for stability, 10-19mm.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to instability.The previous surgery and the revision detailed in this investigation occurred over 1 year and 10 months apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to instability.The root cause of this complaint was a revision surgery due to instability.There are multiple factors that may contribute to the event that are outside the control of djo surgical are loose joint from inadequate soft tissue support, degenerative bone, patient bone deterioration, patient activities or trauma.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
EXPRT REVISION KKNEE
Common Device Name
INSERT, REVISION EXPRT, SZ B X 12MM, E-PLUS
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8180703
Report Number1644408-2018-01178
Device Sequence Number2306841
Product Code JWH
UDI-Device Identifier00888912113991
UDI-Public(01)00888912113991
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K140830
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model Number315-0B-712
Device Catalogue Number315-0B-712
Device Lot Number007R1008
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/05/2018
Supplement Date Received by Manufacturer01/04/2019
Initial Report FDA Received Date12/19/2018
Supplement Report FDA Received Date01/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR